Wildfire, Creek
- When
- January 3, 11:00 AM CST to 6:00 PM CST
- Where
- Creek forecast zone
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
A grass fire that swept across Shamrock in southwest Creek county destroyed an abandoned school, a vacant home and damaged two other residences.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A grass fire that swept across Shamrock in southwest Creek county destroyed an abandoned school, a vacant home and damaged two other residences.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 3, 11:00 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1100 AM CST TUE JAN 3 2006
.DISCUSSION...
MINOR CHANGES TO CURRENT FORECAST. OUN SOUNDING SUPPORTS THE WARM
HIGH TEMPS FOR THIS AFTERNOON FOR MOST OF EASTERN OK. SGF SOUNDING
DOES NOT APPEAR TO SUPPORT THE WARMER TEMPS TOWARD THE EAST...BUT
ETA12 SHOWS A STRONG GRADIENT OF SURFACE TEMPS BETWEEN JLN AND SGF.
SO WILL KEEP WARMER TEMPS ACROSS ENTIRE TSA FORECAST AREA...IGNORING
A MORE LINEAR INTERPOLATION FROM OUN TO SGF. SOUNDING ALSO INDICATES
DEW POINT TEMPS ARE LIKELY TO DROP DURING THE AFTERNOON AS VERY DRY
AIR ALOFT BEGINS TO MIX DOWN. EXPECT RH VALUES TO DROP INTO THE
LOWER 20S OVER MUCH OF EASTERN OK THIS AFTERNOON. WILL MAKE THIS
ADJUSTMENT TO THE RH FIELDS.
WINDS SHOULD INCREASE OVER WESTERN PARTS OF EASTERN OK...AND COMBINE
WITH LOW RELATIVE HUMIDIES TO MAINTAIN THE RED FLAG WARNING FOR
EXISTING COUNTIES. FARTHER EAST...EXPECT WINDS TO BE A LITTLE
LIGHTER. SO...FAR EASTERN OK AND NORTHWEST AR ARE NOT EXPECTED TO
QUITE REACH RED FLAG CRITERIA. WILL MONITOR DURING THE AFTERNOON
FOR POSSIBLE CHANGES.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM TUESDAY TO 8 PM TUESDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ059-OKZ060-OKZ061-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ070-OKZ071-OKZ073-OKZ074-OKZ075.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 2
LONG TERM FORECASTER ID= 10
PLATEHAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
542 AM CST TUE JAN 3 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
522 AM CST TUE JAN 3 2006
...RED FLAG WARNING 11 AM TO 8 PM WEST OF A SOUTH COFFEYVILLE
WAGONER TALIHINA LINE...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREAD INDEX=55.
AREA...WEST OF A SOUTH COFFEYVILLE WAGONER TALIHINA LINE.
ONSET...LATE MORNING TO EARLY AFTERNOON.
AREA AT GREATEST RISK...CREEK OKFUSKEE PITTSBURG PUSHMATAHA
AND CHOCTAW COUNTIES.
DISCUSSION...
THE FIRE THREAT WILL AGAIN REACH ELEVATED LEVELS TODAY...ESPECIALLY
FOR AREAS WEST OF A SOUTH COFFEYVILLE WAGONER TALIHINA LINE. RECORD
TEMPERATURES AND DRY AIR WILL PRODUCE MINIMUM RELATIVE HUMIDITY LEVELS
NEAR 25 PERCENT. SOUTH WINDS WILL INCREASE TO ABOUT 15 MILES AN HOUR
WITH GUST OF 25 MILES AN HOUR EXPECTED DURING THE AFTERNOON. WINDS
AND TEMPERATURES ARE EXPECTED TO FALL AROUND SUNSET.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...ELEVATED FIRE THREAT.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE FIRE THREAT WILL FALL AND RISE DURING THE EXTENDED
PERIOD. COOLER TEMPERATURES WILL DIMINISH THE THREAT
WEDNESDAY THROUGH FRIDAY...HOWEVER ANOTHER ROUND OF DRY
SOUTH WINDS...WELL ABOVE NORMAL TEMPERATURES...AND LOWERING
RELATIVE HUMIDITIES WILL RETURN SATURDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
NO RAIN IS EXPECTED FOR ANOTHER WEEK. FIRE CONCERNS WILL
DOMINATE.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491369.